Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

Doubt taking antidepressant

Discussion in 'General Treatment' started by eric_gladiator, Jun 14, 2017.

  1. eric_gladiator

    eric_gladiator

    Messages:
    87
    Likes:
    73
    I have been sick for years but I could lead a normal life until a few months ago that I took duoloxetine and I was triggered symptoms of cfs and even of fm. Now my life changes, because of that poison I can not do much, spend many hours bitter at home, I need sleeping pills .. now the psychiatrist gives me medication for depression I'm falling into, but I'm afraid this will make me worse, for My is like playing Russian roulette. I understand that in my brain something is not working well lately
     
  2. JES

    JES Senior Member

    Messages:
    413
    Likes:
    652
    Antidepressants are generally not something that will help with CFS/ME, though they might help with certain symptoms. If you want an antidepressant that is more activating, I recommend you ask your doctor about Wellbutrin (bupropion). SSRI/SNRI I've not heard many success stories about in this forum.
     
  3. Mary

    Mary Senior Member

    Messages:
    2,561
    Likes:
    5,447
    Southern California
    @Eric-gladiator - many of us (including me) cannot tolerate anti-depressants, which is what duoloxetine is. So you may have to stop it in order to feel better. But from what I read it needs to be tapered off slowly. It should not be stopped all at once. So if you are taking it and do decide to stop it, I'd read about safe ways to do it. Also there are people on the board here who have experience with tapering off of anti-depressants.

    It's a little unclear. Are you saying you are now being given another anti-depressant? Are you taking 2 of them now at the same time (duoloxetine and something else)? Even one of them was enough to make me feel horrible.

    Doctors give them out way too much and don't seem to understand how damaging they can be. The drugs very often affect people badly, and then doctors will give out more drugs because of the bad effects of the first drug. It's crazy!
     
  4. pattismith

    pattismith Senior Member

    Messages:
    298
    Likes:
    412
    Dear Eric,

    our reactions to drugs are sometimes very strange, we have to pay attention to what our body and brain tells us.

    For the pain, I was given Amitriptyline that put me in the coma...
    I Tryed also Pregabaline, that was fine for my pains, but not for my brain fog.
    One doctor tryed to give me Gabapentine, but I felt completely depressed with it as quickly as the first day...

    In the worst moment of depression I had to go through, Psychanalysis for 9 months helped me to accept my miserable life. It was really not a pleasant treatment, but at less it's not harmful for the body!
     

See more popular forum discussions.

Share This Page